Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 30, 2021, 3:54 PM CDT for 4 counties in Missouri; Linn County, Miami County, Kansas. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 1, 2021, 6:15 AM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333
WGUS43 KEAX 302054
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
354 PM CDT Wed Jun 30 2021
KSC107-121-MOC037-095-101-107-010245-
/O.NEW.KEAX.FA.W.0020.210630T2054Z-210701T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn KS KS-Miami KS-Cass MO-Jackson MO-Johnson MO MO-Lafayette MO-
354 PM CDT Wed Jun 30 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for...
Northwestern Linn KS County in east central Kansas...
Miami County in east central Kansas...
Cass County in west central Missouri...
Southeastern Jackson County in west central Missouri...
Johnson MO County in west central Missouri...
Southern Lafayette County in west central Missouri...
* Until 945 PM CDT.
* At 354 PM CDT, Doppler radar indicated heavy rain. Flooding is
ongoing or expected to begin shortly in the warned area. Between 2
and 3.5 inches of rain have fallen.
* Some locations that will experience flooding include...
Lee's Summit, Belton, Raymore, Warrensburg, Harrisonville,
Pleasant Hill, Paola, Odessa, Greenwood, Higginsville, Peculiar,
Osawatomie, Louisburg, Knob Noster, Concordia, Holden, Garden
City, Lake Winnebago, Lone Jack and Drexel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3858 9507 3916 9349 3877 9350 3847 9446
3848 9461 3843 9461 3829 9506
$$
PP2 follow-up statements
129
WGUS43 KEAX 010240
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
940 PM CDT Wed Jun 30 2021
.Flooding from earlier heavy rainfall will remain across the area
tonight with showers and thunderstorms continuing. Additional
rainfall amounts up to an inch are likely with isolated higher
amounts possible.
KSC107-121-MOC037-095-101-107-011115-
/O.EXT.KEAX.FA.W.0020.000000T0000Z-210701T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn KS KS-Miami KS-Cass MO-Jackson MO-Johnson MO MO-Lafayette MO-
940 PM CDT Wed Jun 30 2021
The National Weather Service in Pleasant Hill MO has extended the
* Flood Warning for...
Northwestern Linn KS County in east central Kansas...
Miami County in east central Kansas...
Cass County in west central Missouri...
Southeastern Jackson County in west central Missouri...
Johnson MO County in west central Missouri...
Southern Lafayette County in west central Missouri...
* Until 615 AM CDT Thursday.
* At 940 PM CDT, MODOT continues to report some roads closed due to
flooding within the warned area.
* Some locations that will experience flooding include...
Lee's Summit, Belton, Raymore, Warrensburg, Harrisonville,
Pleasant Hill, Paola, Odessa, Greenwood, Higginsville, Peculiar,
Osawatomie, Louisburg, Knob Noster, Concordia, Holden, Garden
City, Lake Winnebago, Lone Jack and Drexel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3858 9507 3916 9349 3877 9350 3847 9446
3848 9461 3843 9461 3829 9506
$$
Atkins044
WGUS83 KEAX 011114
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
614 AM CDT Thu Jul 1 2021
KSC107-121-MOC037-095-101-107-011124-
/O.EXP.KEAX.FA.W.0020.000000T0000Z-210701T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Linn KS-Cass MO-Lafayette MO-Jackson MO-Johnson MO-
614 AM CDT Thu Jul 1 2021
...THE FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR MIAMI...
NORTHWESTERN LINN...CASS...SOUTHERN LAFAYETTE...SOUTHEASTERN JACKSON
AND JOHNSON COUNTIES...
While widespread flood waters have receded, and are no longer
expected to pose a threat to life or property there will still be
areas of standing or running water on some area roads. Drive
carefully, and please continue to heed any road closures.
LAT...LON 3858 9507 3916 9349 3877 9350 3847 9446
3848 9461 3843 9461 3829 9506
$$
LeightonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 3:11 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 30, 3:11 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
311 PM CDT Wed Jun 30 2021
.Discussion...
Issued at 311 PM CDT WED JUN 30 2021
Key messages:
- Additional showers and a few thunderstorms this afternoon with
pockets of heavy rain leading to a localized flash flooding threat.
- Drier weather for the weekend with near to slightly below normal
temperatures.
Detailed Discussion...
Regional radar and water vapor imagery show a well defined wave over
eastern KS, slowly tracking to the east within the weak mid-level
flow. The atmosphere remains very moist with precipitable water
values greater than 2 inches over the southern half of the
forecast area. Forecast soundings are nearly moist adiabatic from
near the top of the mixed layer to the equilibrium level. While
this environment will yield minimal CAPE, with the mid-level
ascent associated with the wave, it will be just enough to
generate additional showers and a few thunderstorms with pockets
of very heavy rainfall. MBE vectors suggest precipitation will be
forward propagating, rather than back building, which will limit
overall rainfall totals. However, with saturated soils, nearly all
the precipitation that falls goes to runoff so the potential for
localized flash flooding will persist through the afternoon and
into the overnight hours.
The bulk of the rain should shift to the south of the area tomorrow,
shifting the flash flooding potential with it. While there may be
some showers in our southern areas through the day, coverage of
precipitation looks lower than previous days so confidence of
continued flash flooding potential is lower. Given this, will keep
the flash flood watch expiration at 12Z tomorrow morning.
A drier high pressure area will build southward into the area
starting later in the day Thursday, pushing the high precipitable
water air mass southward. This will lead to dry weather throughout
the holiday weekend. With that high moving into the area, the
pattern looks favorable for fog development, especially Saturday
morning as temperatures fall into the lower 60s or upper 50s. With
the area drying out from a week of rainfall, boundary layer moisture
may be ample, enhancing fog potential.
Precipitation chances increase again by the middle of next week as
it looks like another weak front may settle south into the area.
GFS is the most bullish with this potential so for now, have low
end chances mentioned in the forecast.
&&
.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1238 PM CDT WED JUN 30 2021
Main change to forecast was to remove thunderstorm mention from
the TAFs. Ongoing rain and cloud cover is really inhibiting
renewed instability. Within a nearly moist adiabatic environment,
just don't see how instability will be restored to get deep enough
convection to get thunderstorms widespread enough to carry in the
TAF. Periods of IFR ceilings and visibilities are possible with
areas of heavier showers/rain this afternoon. Overnight, looks
like IFR ceilings and/or visibility will develop within a very
moist air mass. Light winds are expected throughout the forecast
with a trend to the north/northeast late in the forecast.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ057-060-
103>105.
MO...Flash Flood Watch through Thursday morning for MOZ021>025-
028>033-037>040-043>046-053-054.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, Jun 30, 5:26 AM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 526 AM CDT Wed Jun 30 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 526 AM CDT Wed Jun 30 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Wednesday will be another rainy day across the area, with more flooding concerns as another one to three inches may fall over already saturated soils and swollen streams. A flash flood watch remains in effect for most of the area through Thursday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday will bring more rain mainly to areas along and south of I 70. By the end of the day, the drying trend will begin, which will last into and through the holiday weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 2:56 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
256 PM CDT Wed Jun 30 2021
MOZ053-302045-
Bates MO-
256 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BATES COUNTY UNTIL
345 PM CDT...
At 256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Rich Hill to near Walker
to 7 miles east of Sheldon. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rockville.
LAT...LON 3804 9424 3805 9425 3806 9433 3822 9408
3821 9405 3803 9406 3805 9410 3804 9411
3806 9413 3806 9416 3804 9420 3805 9420
3805 9421 3804 9422 3803 9424
TIME...MOT...LOC 1956Z 242DEG 20KT 3799 9428 3785 9416 3766 9417
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:38 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte, Ray | 4 hr |
| Jun 30, 9:06 AM CDT | River Flood Warning | EAX | Bates | 59 hr |
| Jun 30, 10:28 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 40 hr |
| Jun 30, 11:06 AM CDT | River Flood Warning | EAX | Jackson | 3 hr |
| Jun 30, 11:06 AM CDT | River Flood Warning | EAX | Clay, Ray | 9 hr |
| Jun 30, 12:04 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette | 4 hr |
| Jun 30, 12:22 PM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 18 hr |
| Jun 30, 12:50 PM CDT | River Flood Warning | EAX | Linn, Livingston | 34 hr |
| Jun 30, 2:12 PM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jun 30, 2:33 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson, Pettis | 4 hr |
| Jun 30, 2:56 PM CDT | Special Weather Statement | EAX | Bates | 49 min |
| Jun 30, 4:15 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 49 hr |
| Jun 30, 4:50 PM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 4 hr |
| Jun 30, 9:06 AM CDT | River Flood Warning | EAX | Miami | 3 days |
| Jun 30, 9:06 AM CDT | River Flood Warning | EAX | Linn | 4 days |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.